Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 153, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 16, 2008, 6:24 AM CDT for Barnes County, Ransom County, North Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 6:24 AM CDT (11:24 UTC)
- Expired
- Jul 16, 2008, 7:01 AM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Barnes County, ND, Ransom County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:35 AM CDT | HAIL 0.75 | 8 W Litchville, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 2582 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 161124
SVRFGF
NDC003-073-161215-
/O.NEW.KFGF.SV.W.0153.080716T1124Z-080716T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
624 AM CDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
THIS INCLUDES THE CITY OF VALLEY CITY...
NORTHWESTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 715 AM CDT
* AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A SEVERE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE STORM WAS LOCATED 6
MILES EAST OF MONTPELIER...OR 28 MILES SOUTHWEST OF VALLEY
CITY...MOVING TO THE NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
7 MILES NORTHWEST OF LITCHVILLE AT 640 AM CDT...
7 MILES NORTHWEST OF HASTINGS AT 650 AM CDT...
6 MILES SOUTHEAST OF VALLEY CITY AT 710 AM CDT...
7 MILES SOUTHWEST OF ORISKA AT 715 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4662 9805 4662 9812 4663 9813 4662 9844
4663 9845 4693 9846 4693 9845 4705 9776
4662 9768 4660 9805
TIME...MOT...LOC 1121Z 245DEG 26KT 4669 9842
$$
JK1 follow-up statement
000
WWUS53 KFGF 161201
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
701 AM CDT WED JUL 16 2008
NDC003-073-161211-
/O.CAN.KFGF.SV.W.0153.000000T0000Z-080716T1215Z/
RANSOM ND-BARNES ND-
701 AM CDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARNES AND
NORTHWESTERN RANSOM COUNTIES IS CANCELLED...
AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR HASTINGS...OR 18 MILES SOUTH OF VALLEY
CITY...MOVING TO THE EAST AT 26 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING HAS BEEN CANCELLED.
LAT...LON 4662 9805 4662 9812 4663 9813 4662 9844
4663 9845 4693 9846 4693 9845 4705 9776
4662 9768 4660 9805
TIME...MOT...LOC 1201Z 269DEG 23KT 4666 9806
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:30 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 16, 4:30 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CDT WED JUL 16 2008 .DISCUSSION... FLAT UPPER LEVEL RIDGE OVER WESTERN ND WILL MOVE EAST ACROSS THE FORECAST AREA TODAY. UPPER LEVEL JET WILL BE LOCATED ALONG THE INTERNATIONAL BORDER. WATER VAPOR LOOP SHOWS SHORT WAVE/JET STREAK OVER SOUTHERN SK AND A CIRCULATION CENTER OVER THE BC/AB BORDER. SK SHORT WAVE WILL MOVE OVER SOUTHERN MB THIS AFTERNOON AND BC/AB UPPER LOW WILL MOVE ACROSS SOUTHERN MB WED NIGHT. RADAR SHOWING SCATTERED THUNDERSTORMS FROM WADENA TO BARNES COUNTIES. AREAS VAD WINDS SHOWING 925 TO 850 HP WINDS ABOUT 20 TO 30 KNOTS. GOOD EAST WEST 850 HPA THETA-E GRAD WAS LOCATED OVER THE SOUTHERN ZONES. LIS AND MUCAPES WERE THE LOWEST OVER THE SOUTHERN ZONES. THETA-E GRADIENT SHIFTS A BIT NORTH BUT REMAINS OVER THE SOUTHERN RED RIVER VALLEY. THETA-E GRAD SHIFTS SOUTH TONIGHT. WILL KEEP HIGHER POPS SOUTH TODAY AND TONIGHT. PRECIPITABLE WATER LOWERS A BIT FOR THU. LOW CAPES WILL BE ACROSS THE AREA THU AND KEEP CHANCE FOR THUNDERSHOWERS THU AND THU EVENING. NEXT SIGNIFICANT UPPER TROUGH MOVES INTO THE AREA SAT AND WILL BE THE NEXT CHANCE FOR THUNDERSTORMS. EXTENDED...SATURDAY-SUNDAY NO CHANGES MADE TO THE EXTENDED. && .AVIATION... VFR CONDITIONS EXPECTED ACROSS MUCH OF THE AREA. THUNDERSTORMS ARE EXPECTED THROUGH THE MORNING OVER THE SOUTHERN RED RIVER VALLEY WHICH MAY PRODUCE MVFR CONDITIONS INTO FAR. BJI JUST CAME IN WITH LIFR CIGS AND IFR VIS LIKELY DUE TO FOG. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 15, 6:55 AM CDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT TUE JUL 15 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM WEDNESDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA STARTING WEDNESDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS. THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS TO DEVELOP ALSO EXISTS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.